When I was on metformin before I dropped 15 pounds over 6 weeks with a combo of diet, exercise and metformin. Then I got pregnant. I had to switch doctors to a new pcp when I got pregnant and he took me off met then because my glucose levels remained steady during the pregnancy he did not put me back on it. Hoping he will prescribe it now. It would be nice to have diet and excersize start working.
That gives me hope. It did jump-start my period. I don't think that I would have gotten it without being put on it. I was already two months in without one.
What dosage are you on?
I'm in my third week of taking it, and the nausea seems to have decreased. But I haven't seen any weight loss yet, even though I work out everyday. I've noticed my appetite has decreased, and I'm not enjoying food as much.
I take 850mg twice a day... it really works! lost another 10 pounds
I was on it last year and lost a ton of weight (like 10 lbs in a month) and my PCP took me off it cause I didn't need it any more.
Well, I regained those 10 lbs and a little bit more, but more importantly I started having my period all the time (as in every other week, or for 6 weeks in a row) and it was seriously getting on my nerves.
I convinced my doctor to put me back on the metformin and while the periods have been way more normal, the scale keeps going up and up.
I'm exercising 5-6 days a week, and eating between 1200 and 1500 calories a day. I know I am spot on with those, so that only leaves the drugs.
PS ... and i have been becoming increasingly moody and sad all the time and i know that PCOS can cause depression.... what can help me... i fear if i don't get this under control i will lose my boyfriend over my constant sadness
I do not have PCOS but I am on Metformin for type 2 diabetes. When I first went on it I lost 25 lbs really fast, but now my body is used to the medication and I can easily gain weight if I'm not careful. I don't know if that is the same when you have PCOS.
Lauren, please discuss your sadness with your doctor. Maybe there is a med you can take that will brighten your outlook. You should not lose your boyfriend over a medical problem. You should be with someone who will help you cope. But he may choose to leave because you aren't doing anything to improve things.
When I first was on it for about the first month or two I stayed steady and didn't gain nor lose but now it just seams that all I can do is gain and I am NOT looking to get pregnant like a lot of woman who go on it all i want right now is to lose some wait ... I went from being 120 to 250 in a matter of a of two years and the doc examined me and then prescribed me month
my dr. put me on this for weight loss as I am not very IR. After reading this I realize how luck I am. My cousin was on it but said she could not take the symptoms. I never really understood until I read this board. I don't have some "symptoms" if i eat greasy food (know what i mean ) but that was when I first started taking it. Now I am super focused on weight loss not really eating bad food.